Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 42, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 23, 2012, 6:39 PM EDT for Clermont County, Hamilton County, Warren County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2012, 6:39 PM EDT (22:39 UTC)
- Expired
- Mar 23, 2012, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clermont County, OH, Hamilton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:42 PM EDT | TSTM WND DMG | 3 Se Milford, OH | TREES REPORTED DOWN ON BEECHWOOD ROAD AND BALDWIN ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785 WUUS51 KILN 232239 SVRILN OHC025-061-165-232315- /O.NEW.KILN.SV.W.0042.120323T2239Z-120323T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 639 PM EDT FRI MAR 23 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLERMONT COUNTY IN SOUTHWEST OHIO... EASTERN HAMILTON COUNTY IN SOUTHWEST OHIO... SOUTHERN WARREN COUNTY IN SOUTHWEST OHIO... * UNTIL 715 PM EDT. * AT 634 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SUMMERSIDE...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MILFORD... LOVELAND... IN ADDITION...PERINTOWN...THE VILLAGE OF INDIAN HILLS...DAY HEIGHTS...MIAMIVILLE...MULBERRY...MOUNT REPOSE...SPRINGVALE AND NEWTONSVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3935 8426 3922 8402 3903 8426 3911 8438 TIME...MOT...LOC 2239Z 213DEG 17KT 3914 8427 $$ ASL
2 follow-up statements
568 WWUS51 KILN 232250 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 650 PM EDT FRI MAR 23 2012 OHC025-061-165-232315- /O.CON.KILN.SV.W.0042.000000T0000Z-120323T2315Z/ HAMILTON OH-WARREN OH-CLERMONT OH- 650 PM EDT FRI MAR 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR NORTHERN CLERMONT...SOUTHERN WARREN AND NORTHEASTERN HAMILTON COUNTIES... AT 647 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR DAY HEIGHTS...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LOVELAND. IN ADDITION...SPRINGVALE...GOSHEN...LOVELAND PARK...LANDEN... DALLASBURG...MURDOCK...EDENTON AND MAINEVILLE ARE NEAR THE PATH OF THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3935 8426 3923 8404 3909 8422 3916 8434 TIME...MOT...LOC 2250Z 213DEG 17KT 3918 8423 $$ ASL
465 WWUS51 KILN 232312 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 712 PM EDT FRI MAR 23 2012 OHC025-061-165-232322- /O.EXP.KILN.SV.W.0042.000000T0000Z-120323T2315Z/ HAMILTON OH-WARREN OH-CLERMONT OH- 712 PM EDT FRI MAR 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLERMONT... SOUTHERN WARREN AND NORTHEASTERN HAMILTON COUNTIES WILL EXPIRE AT 715 PM EDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3935 8426 3923 8404 3909 8422 3916 8434 TIME...MOT...LOC 2312Z 213DEG 17KT 3927 8416 $$ ASL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:27 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 23, 4:27 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 427 PM EDT FRI MAR 23 2012 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY WILL MOVE SOUTHEAST THROUGH THE WEEKEND. HIGH PRESSURE WILL BUILD IN EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... TWO BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIFTING NORTH NORTHEAST ACROSS THE REGION LATE THIS AFTERNOON. GREATER INSOLATION ACROSS CENTRAL OHIO RESULTED IN HIGHER INSTABILITY AHEAD OF THE FIRST BAND. THIS IS ALLOWING FOR A FEW CELLS TO BECOME STRONG ON THE FRONT EDGE. MODERATE INSTABILITY HAS ALSO DEVELOPED IN CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA AND THIS SEEMS TO BE FEEDING INTO THE BACK EDGE OF THE SECOND BAND. MESOANALYSIS SHOWS A BULLS EYE OF GREATER 0-1 KM SHEAR IN THE TRI-STATE AND THE LCL IS LOW. THIS POINTS TO AN ENHANCED POTENTIAL FOR TORNADOES TO DEVELOP. AND THERE HAS BEEN SOME ROTATION NOTED IN THE BAND OF STORMS HEADING TOWARDS CINCINNATI. SO THIS WILL HAVE TO CONTINUE TO BE MONITORED CLOSELY. FORCING FOR THIS PRECIPITATION IS FORECAST TO LIFT OFF TO THE NORTH NORTHEAST BETWEEN 00Z AND 03Z. BUT IT APPEARS THAT CONVECTION FURTHER WEST WILL BE ABLE TO EVENTUALLY MOVE INTO THE FORECAST AREA LATE THIS EVENING. STORMS SHOULD HAVE WEAKENED BY THEN BUT EXPECT SCATTERED PRECIPITATION TO MOVE ACROSS MUCH OF THE AREA. GUIDANCE TEMPERATURES HAVE TRENDED COOLER. MOS IS PRETTY WELL SUPPORTED BY MODEL 2 METER TEMPERATURES. THUS FORECAST LOWS DO NOT VARY TOO FAR FROM THESE NUMBERS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... UPPER LOW APPROACHING THE REGION AT THE BEGINNING OF THE PERIOD WILL START MOVING SOUTHEAST WHICH WILL MEAN THAT THE CENTER OF THE SYSTEM WILL PASS JUST TO THE SOUTH. COMBINATION OF COLD TEMPERATURES ALOFT AND DAYTIME HEATING WILL BRING ADDITIONAL CONVECTION ON SATURDAY WITH THE GREATER COVERAGE IN SOUTHERN ZONES. THIS WILL DIMINISH SATURDAY EVENING. A SECONDARY TROUGH AXIS WILL MOVE FROM NORTHWEST TO SOUTHEAST ON SUNDAY. AND WHILE THIS LOOKS PRETTY WEAK...CANNOT COMPLETELY RULE OUT A FEW SHOWERS DEVELOPING ALONG IT. SO KEPT SLIGHT CHANCE POPS FOR THE DAY. HIGH PRESSURE WILL START TO BUILD IN SUNDAY NIGHT. GENERALLY LEANED TOWARDS NAM MOS FOR TEMPERATURES THROUGHOUT. && .LONG TERM /MONDAY THROUGH FRIDAY/... HIGH PRESSURE WILL START OUT THE LONG TERM. WITH COOL NORTHERLY FLOW HIGH TEMPERATURES ON MONDAY WILL BE IN THE MIDDLE 50S ACROSS CENTRAL OHIO TO THE MIDDLE 60S ACROSS NORTHERN KENTUCKY. COOL CONDITIONS WILL CONTINUE MONDAY NIGHT AND EXPECT LOW TEMPERATURES TO DROP DOWN INTO THE 30S. TEMPERATURES HAVE THE POTENTIAL TO DROP DOWN NEAR FREEZING MONDAY NIGHT ACROSS THE EASTERN PORTIONS OF THE FA ACROSS CENTRAL OHIO WHERE CLOUD COVER AND WINDS WILL BE LESS. WILL ADD FROST MENTION TO THE HWO FOR MONDAY NIGHT. TEMPERATURES WILL INCREASE INTO THE 60S ACROSS MOST OF FA DURING THE DAY ON TUESDAY AS SOUTHERLY FLOW BRINGS WARMER AIR INTO THE REGION. A COLD FRONT WILL APPROACH THE AREA TUESDAY NIGHT AND MOVE THROUGH THE FA WEDNESDAY MORNING. THE BEST CHANCE FOR THUNDERSTORM ACTIVITY WILL BE AFTER MIDNIGHT TUESDAY NIGHT THROUGH THE MORNING HOURS ON WEDNESDAY. PRECIPITATION WILL TAPER OFF BY WEDNESDAY AFTERNOON AND DRY CONDITIONS WILL BE PRESENT FOR THE REMAINDER OF THE LONG TERM. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... UPPER LEVEL LOW OVER SOUTHERN MISSOURI WILL PUSH SLOWLY EAST ACROSS THE LOWER OHIO VALLEY THROUGH SATURDAY. AHEAD OF THIS...BANDS OF SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL ROTATE UP ACROSS OUR REGION. THE INITIAL BAND IS CONTINUING TO AFFECT MAINLY THE WESTERN PORTIONS OF OUR AREA AND WILL CONTINUE TO DO SO THROUGH THE AFTERNOON. AS IT PROGRESSES SLOWLY EAST...IT SHOULD EVENTUALLY REACH CENTRAL OHIO TOWARD LATE AFTERNOON. INSTABILITY REMAINS MARGINAL WITHIN THIS BAND SO THINK THUNDER WILL REMAIN FAIRLY ISOLATED. BETTER INSTABILITY BACK TO OUR SOUTHWEST IS LEADING TO MORE WIDESPREAD THUNDERSTORM ACTIVITY ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY. THIS WAVE SHOULD EVENTUALLY PUSH EAST INTO OUR AREA LATER TONIGHT BUT BY THAT TIME...INSTABILITY SHOULD ONCE AGAIN BE MARGINAL AND WILL THEREFORE HOLD OFF ON MENTIONING THUNDER LATER TONIGHT. JUST AHEAD OF THE LOW...THERE WERE SOME LOW CLOUDS AND FOG THIS MORNING AND SOME OF THIS MAY REDEVELOP ACROSS OUR AREA LATE TONIGHT. ANY FOG/LOWER CLOUDS SHOULD DISSIPATE THROUGH LATE MORNING. EXPECT WIDESPREAD CU TO DEVELOP FROM LATE MORNING INTO EARLY AFTERNOON AS UPPER LEVEL LOW APPROACHES. WILL ALSO LIKELY SEE SOME SCATTERED SHOWER/THUNDERSTORM DEVELOPMENT TOWARD THE END OF THE TAF PERIOD. OUTLOOK...MVFR CEILINGS POSSIBLE AT TIMES THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...NOVAK AVIATION...JGL
Hazardous weather outlook, Mar 23, 4:42 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 442 PM EDT FRI MAR 23 2012 INZ050-058-059-066-OHZ034-035-042-043-051-060>062-070>072-242045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-MERCER-AUGLAIZE-DARKE-SHELBY- MIAMI-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- 442 PM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ073-077>082-088-242045- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 442 PM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING. ALTHOUGH HEATING HAS BEEN LIMITED DURING THE DAY...LOW LEVEL WINDS ARE FAVORABLE FOR STORMS TO ROTATE. BRIEF...ISOLATED TORNADOES ARE POSSIBLE AS WELL AS SMALL POCKETS OF DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED SEVERE WEATHER PHENOMENA. OHZ026-044>046-052>056-063>065-074-242045- HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 442 PM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES MAY APPROACH FREEZING LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING AS HIGH PRESSURE BUILDS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 23, 4:43 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
443 PM EDT FRI MAR 23 2012
KYZ090>096-OHZ077-078-232130-
KENTON KY-OWEN KY-PENDLETON KY-BOONE KY-CAMPBELL KY-GALLATIN KY-
GRANT KY-HAMILTON OH-CLERMONT OH-
443 PM EDT FRI MAR 23 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLERMONT...SOUTHERN
HAMILTON...NORTHERN GRANT...EASTERN GALLATIN...CAMPBELL...BOONE...
NORTHWESTERN PENDLETON...NORTHERN OWEN AND KENTON COUNTIES THROUGH
530 PM EDT...
AT 440 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS NEAR EAGLE
HILL...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DRY RIDGE...
CRITTENDEN...WALTON...UNION...OAKBROOK...INDEPENDENCE...FLORENCE...
BURLINGTON...CLARYVILLE...ELSMERE...ERLANGER AND EDGEWOOD.
ALSO...ELLISTON...NAPOLEON...SHERMAN...NORTHCUTT...MUNK...RYLE...
VERONA AND GARDNERSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3866 8487 3878 8483 3879 8481 3880 8482
3885 8480 3887 8478 3888 8479 3919 8468
3906 8422 3859 8466
LATTOLocal storm report, Mar 23, 4:49 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
449 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TORNADO 2 NNW CENTER SQUARE 38.86N 85.04W
03/23/2012 SWITZERLAND IN LAW ENFORCEMENT
REPORT OF A BRIEF TORNADO TOUCHDOWN IN AN OPEN FIELD
NORTH OF CENTER SQUARE. TORNADO THEN LIFTED AND THE
FUNNEL CLOUD CONTINUED MOVING NORTHEAST.
&&
KURZSpecial weather statement, Mar 23, 5:13 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 513 PM EDT FRI MAR 23 2012 KYZ091>093-OHZ070-077-078-232215- KENTON KY-BOONE KY-CAMPBELL KY-BUTLER OH-HAMILTON OH-CLERMONT OH- 513 PM EDT FRI MAR 23 2012 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CLERMONT...EASTERN HAMILTON...SOUTHERN BUTLER...CAMPBELL...BOONE AND KENTON COUNTIES THROUGH 615 PM EDT... AT 510 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INDEPENDENCE...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ERLANGER...EDGEWOOD... CLARYVILLE...CRESTVIEW HILLS...LAKESIDE PARK...CRESCENT SPRINGS... VILLA HILLS...TAYLOR MILL...FORT MITCHELL...ALEXANDRIA...FORT WRIGHT AND COVINGTON. ALSO...CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL AIRPORT...LATONIA LAKES...RYLAND HEIGHTS...CONSTANCE...CRESCENT PARK...FAIRVIEW... KENTON VALE AND CRESTVIEW ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3935 8450 3915 8408 3881 8453 3893 8475 ASL
Local storm report, Mar 23, 5:25 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG GENERAL BUTLER STATE PA 38.67N 85.15W
03/23/2012 CARROLL KY TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS AROUND 8 TO 12 INCHES IN
DIAMETER REPORTED DOWN WITHIN THE STATE PARK. TIME
ESTIMATED FROM RADAR.
&&
KURZLocal storm report, Mar 23, 5:37 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
537 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL COVINGTON 39.04N 84.51W
03/23/2012 E0.88 INCH KENTON KY PUBLIC
TIME ESTIMATED FROM RADAR.
&&
KURZLocal storm report, Mar 23, 6:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
637 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM FUNNEL CLOUD GREENVILLE 40.10N 84.62W
03/23/2012 DARKE OH LAW ENFORCEMENT
POSSIBLE FUNNEL CLOUD REPORTED.
&&
ASLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:22 PM EDT | Special Weather Statement | ILN | Madison | 38 min |
| Mar 23, 5:13 PM EDT | Special Weather Statement | ILN | Hamilton | 62 min |
| Mar 23, 5:18 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 27 min |
| Mar 23, 6:00 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.